Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 20, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Feb 26, 2012, 9:12 PM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 9:12 PM EST (02:12 UTC)
- Expired
- Feb 27, 2012, 10:34 PM EST
- In force
- 25 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
176 WHUS73 KGRR 270212 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 912 PM EST SUN FEB 26 2012 LMZ844>849-271015- /O.CAN.KGRR.GL.W.0010.000000T0000Z-120227T1000Z/ /O.NEW.KGRR.SC.Y.0020.120227T0212Z-120228T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 912 PM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST MONDAY NIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST MONDAY NIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTH WINDS TO 3O KNOTS VEERING SOUTHWEST. * WAVES...WAVES 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
268 WHUS73 KGRR 270858 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 358 AM EST MON FEB 27 2012 LMZ844>849-271700- /O.CON.KGRR.SC.Y.0020.000000T0000Z-120228T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 358 AM EST MON FEB 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...SOUTHWEST WINDS TO 3O KNOTS VEERING WEST. * WAVES...WAVES 5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
016 WHUS73 KGRR 271708 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1208 PM EST MON FEB 27 2012 LMZ844>849-280115- /O.CON.KGRR.SC.Y.0020.000000T0000Z-120228T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1208 PM EST MON FEB 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...WEST WINDS TO 3O KNOTS WILL VEER TO THE NORTHWEST THIS AFTERNOON AND EVENING. WINDS WILL GRADUALLY SUBSIDE TONIGHT. * WAVES...WAVES OF 6 TO 10 FEET THIS AFTERNOON WILL SUBSIDE TO 4 TO 6 FEET THIS EVENING AND TO BELOW SMALL CRAFT ADVISORY CRITERIA OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
421 WHUS73 KGRR 272130 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 430 PM EST MON FEB 27 2012 LMZ844>849-280500- /O.CON.KGRR.SC.Y.0020.000000T0000Z-120228T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 430 PM EST MON FEB 27 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WINDS...NORTHWEST WINDS OF 15 TO 25 KNOTS THIS EVENING WILL TURN TO THE NORTH AND NORTHEAST TONIGHT AND SUBSIDE TO LESS THAN 10 KNOTS. * WAVES...WAVES OF 5 TO 8 FEET THIS EVENING WILL SUBSIDE TO 1 TO 2 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
248 WHUS73 KGRR 280334 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1034 PM EST MON FEB 27 2012 LMZ844>849-280445- /O.CAN.KGRR.SC.Y.0020.000000T0000Z-120228T0500Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1034 PM EST MON FEB 27 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW 20 KNOTS ACROSS THE AREA...AND WAVES OF 2 TO 4 FEET WILL CONTINUE TO SUBSIDE TONIGHT. $$ NJJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 6:28 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 26, 6:28 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 628 PM EST SUN FEB 26 2012 .SYNOPSIS... ISSUED AT 346 PM EST SUN FEB 26 2012 FAIRLY QUIET WEATHER IS EXPECTED THROUGH THE DAY ON TUESDAY...BEFORE A LOW PRESSURE SYSTEM BRINGS A MIX OF PRECIPITATION TYPES TO THE AREA TUESDAY NIGHT INTO WEDNESDAY. DRY WEATHER IS EXPECTED TONIGHT WITH BRISK SOUTH WINDS. SCATTERED SNOW SHOWERS ARE FORECAST FOR MONDAY WITH NO ACCUMULATION EXPECTED AS A COLD FRONT SLIDES THROUGH THE AREA. THE MAIN FOCUS WILL BE ON A STORM SYSTEM THAT WILL MOVE OUT OF THE PLAINS AND TOWARD THE GREAT LAKES TUESDAY NIGHT INTO WEDNESDAY. A MIXTURE OF PRECIPITATION IS EXPECTED DURING THIS TIME WITH THE POTENTIAL FOR A FREEZING RAIN EVENT ACROSS SOUTHWEST LOWER MICHIGAN. LATER FORECASTS WILL PROVIDE BETTER DETAIL....BUT AT THIS TIME IT APPEARS THAT LOCATIONS ALONG AND NORTH OF INTERSTATE 96 MAY SEE AN ICING EVENT. && .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) ISSUED AT 346 PM EST SUN FEB 26 2012 LIMITED CONCERNS DURING THE SHORT TERM. SKIES ARE MAINLY CLEAR AT THIS TIME OUTSIDE OF SOME CLOUDS MOVING ACROSS CENTRAL LOWER MICHIGAN. IN GENERAL EXPECTING A PARTLY CLOUDY NIGHT. THE NAM IS INDICATING SOME SCT-BKN CLOUDS AROUND 5000FT DRIFTING THROUGH THE REGION AFTER DARK...AND THIS SEEMS TO BE ASSOCIATED WITH THE BATCH OF CLOUDS ACROSS WEST CENTRAL LOWER MI. MONDAY...DELTA T/S INCREASE TO LEVELS THAT BRING LAKE CLOUDS AND EVEN A FEW SNOW SHOWERS INTO PLAY. IN ADDITION...THE COLD FRONTAL PASSAGE MAY TOUCH OFF SOME SCATTERED SNOW SHOWERS. HAVE LOW POPS...30 PCT...TO COVER THE SNOW SHOWER ACTIVITY ON MONDAY. NOT EXPECTING ANY ACCUMULATION. IT SHOULD BE LIGHT AND SCATTERED. A BRISK DAY ON MONDAY WITH WEST WINDS TO 15 TO 30 MPH. MONDAY NIGHT...THE CLOUDS PEEL AWAY TO THE EAST IN THE EVENING. PARTLY CLOUDY SKIES SHOULD WORK FOR THE BULK OF THE AREA. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 346 PM EST SUN FEB 26 2012 A STRONG LOW PRESSURE SYSTEM WILL TRACK EAST ACROSS OUR REGION TUESDAY NIGHT AND WEDNESDAY BRINGING POTENTIAL FOR SIGNIFICANT ICE ACCUMULATIONS. A CONSENSUS OF LATEST MEDIUM RANGE GUIDANCE SUGGESTS THE SFC LOW OVER EASTERN CO AT 12Z TUE WILL TRACK ENE AND INTENSIFY REACHING NORTHERN IA/SOUTHERN MN BY 12Z WED WITH THE WARM FRONT EXTENDING ESE ACROSS NORTHERN IN/CENTRAL OH BY 12Z WED. PCPN WILL DEVELOP FROM SW TO NE ACROSS OUR FCST AREA TUESDAY EVENING WELL TO THE NE OF THE WARM FRONT AND SHOULD BECOME HEAVIER OVERNIGHT AS CONVECTIVE ELEMENTS DEVELOP. BASED ON PCPN TIMING AND FCST TEMP PROFILES/SOUNDINGS/THICKNESS TOOLS WE ANTICIPATE PCPN TO FALL IN THE FORM OF SNOW OR SLEET THEN FZRA TRANSITIONING TO PRIMARILY FZRA OVERNIGHT. SIGNIFICANT ICING IS POSSIBLE ACROSS PORTIONS OF OUR FCST AREA FROM LATE TUESDAY EVENING THROUGH TUESDAY NIGHT AS TEMPS ALOFT GRADUALLY MODERATE BUT REMAIN STUCK NEAR TO BELOW FREEZING NEAR THE SFC. IT IS NOTED THAT SREF PROBABILISTIC GUIDANCE IS TRENDING UP WITH PROBABILITIES FOR FZRA RATE TO EXCEED .05 INCHES/3 HRS ACROSS MOST OF OUR AREA FROM 03Z WED THRU 12Z WED. THIS NOTION SEEMS VERY REASONABLE (ALTHOUGH THE SREF PROBABILITIES FOR THAT PARAMETER ARE STILL TOO LOW) GIVEN THE EVOLUTION OF THE SYNOPTIC PATTERN AND FCST TEMP PROFILES AND QPF THAT IS PROGGED FROM 06Z-12Z WED. A BIG QUESTION WITH THIS SYSTEM CONTINUES TO INVOLVE QPF AMOUNTS AND TIMING OF THE MOST QPF FOR OUR AREA. 12Z GFS GUIDANCE CONTINUES TO SUGGEST A QUARTER TO HALF AN INCH OF QPF WITH MOST OF IT COMING 06Z WED - 12Z WED. AMOUNTS IN THE THIRD TO HALF AN INCH SEEM LIKE THE MOST PROBABLE OUTCOME. IT IS NOTED THAT 12Z ECMWF GUIDANCE HAS ONE QPF MAX WITH THIS SYSTEM FROM THE TN VALLEY NE TO THE MID ATLANTIC REGION... ANOTHER MAX FROM WI TO MN... WITH (RELATIVELY) LIGHTER AMOUNTS HERE. IT IS NOTED THE 12Z ECMWF ALSO DELAYS PCPN ARRIVAL UNTIL MAINLY AFTER 06Z WED. POTENTIALLY SIGNIFICANT ICING ON TREES/POWER LINES COULD BECOME ESPECIALLY PROBLEMATIC ACROSS OUR NORTHERN FCST AREA WHERE IT WILL STAY COOLER THROUGH THE DAY WEDNESDAY FOLLOWED BY FALLING TEMPS/BREEZY CONDITIONS DEVELOPING WEDNESDAY NIGHT ON THE BACK SIDE OF THE SYSTEM. IT IS QUITE POSSIBLE THAT FURTHER SOUTH ACROSS OUR CENTRAL/SOUTHERN COUNTIES ALL OR MOST OF ANY ICING THAT OCCURS MAY SIMPLY MELT OFF WEDNESDAY AFTERNOON AS TEMPS REACH INTO THE 40S. WE WILL MAINTAIN MENTION OF TSTORMS IN THE FCST LATE TUESDAY NIGHT AS ELEVATED INSTABILITY RAMPS UP WELL TO THE NORTH OF THE WARM FRONT. ANOTHER LOW PRESSURE SYSTEM WILL TRACK NE TOWARD OUR REGION BRINGING POTENTIAL FOR A WINTRY MIX OF PCPN LATE FRIDAY THROUGH FRIDAY NIGHT INTO SATURDAY. && .AVIATION... ISSUED AT 628 PM EST SUN FEB 26 2012 VFR THROUGH 12Z MONDAY. WINDS WILL BE SOUTH GUSTING OVER 20 KNOTS AT TIMES TONIGHT. FLOW WILL GO WEST AS A COLD FRONT MOVES THROUGH MONDAY MORNING AND STRATUS DECK WITH BASES 1500 TO 2500 FEET AGL MOVES IN ALONG WITH SOME SCATTERED LAKE EFFECT SNOW SHOWERS. COULD SEE ISOLATED IFR IN THIS SNOW SHOWERS NEAR LAKE MICHIGAN BY 18Z MONDAY BUT COVERAGE IS EXPECTED TO BE LOW ENOUGH TO LEAVE OUT OF THE FORECAST FOR NOW. && .MARINE... ISSUED AT 346 PM EST SUN FEB 26 2012 STRETCHED THE GALE A BIT FURTHER INTO THE NIGHT...SO THE MID SHIFT CAN REEVALUATE IT WITH THE MORNING FORECAST ISSUANCE. IT APPEARS GALE GUSTS WILL LIKELY CONTINUE FOR A GOOD PORTION OF THE NIGHT. THERE IS THE POTENTIAL THAT GALE FORCE GUSTS COULD CONTINUE THROUGH DAYBREAK ON MONDAY. CONDITIONS WILL REMAIN ROUGH ON LAKE MICHIGAN MONDAY WITH WEST WINDS TO 30 KNOTS EXPECTED THE BULK OF THE DAY. WINDS AND WAVES WILL FINALLY SUBSIDE MONDAY NIGHT. && .HYDROLOGY... ISSUED AT 346 PM EST SUN FEB 26 2012 NO HYDRO ISSUES ARE ANTICIPATED THROUGH TUESDAY AS ALL RIVERS ARE AT NORMAL STAGES AND ARE WELL WITHIN BANK. RIVER ICE IS NOT A MAJOR CONCERN GIVEN RATHER MILD WEATHER FORECAST THE NEXT 7 DAYS. THAT SAID...THERE ARE A COUPLE NIGHTS WHERE TEMPERATURES WILL DROP INTO THE 20S AND EVEN TEENS ACROSS CENTRAL LOWER MI. MAIN CONCERN IS THE THREAT FOR RAINFALL TUESDAY NIGHT INTO WEDNESDAY. MUCH OF THE PRECIPITATION WILL BE OF THE FROZEN VARIETY ACROSS THE NORTHERN HALF OF THE AREA...BUT IT IS THE SOUTH...WHERE A CHANGE OVER TO RAIN WILL LIKELY OCCUR. STILL...RAINFALL TOTALS ON THE ORDER OF A HALF INCH OR SO SHOULD NOT AFFECT RIVER LEVELS SIGNIFICANTLY. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING THROUGH TONIGHT ST. JOE TO MANISTEE. && SYNOPSIS...DUKE SHORT TERM...DUKE LONG TERM...LAURENS AVIATION...OSTUNO MARINE...DUKE HYDROLOGY...DUKE
Hazardous weather outlook, Feb 26, 5:30 AM EST, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 530 AM EST SUN FEB 26 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-271000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 530 AM EST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIGNIFICANT ICE STORM IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-271000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 530 AM EST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT GALE FORCE SOUTH WINDS WILL BE A HAZARD TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT MONDAY BEFORE SUBSIDING MONDAY NIGHT. THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT... ALONG WITH STRONG EAST WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:41 AM EST | Winter Storm Watch | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 34 hr |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.